Chronic Migraine Sufferer!

I have suffered headaches since a teenager & diagnosed with “tummy migraine” as a child. I had left eye surgery for myopia in 1991 & as I am getting older, the “migraines” are lasting longer. My current episode has already lasted two weeks. It is always over my left eye/side of head. My temple is very sore to the touch, as are various areas on the L side of skull.


I am extremely sensitive to sound a bit more than light (still need to wear dark glasses/lie in a dark room}I have L side weakness at the start, including eye droop & watering. I sometimes experience electric shock like feelings along my left arm/chest. I get nausea but am rarely sick  .I am feeling depressed at presentdue to nothing helping. I have been px everything in the past from daily tabs/specialist meds/neurological etc..

The only thing that has taken the edge off without knocking me out (neuro meds) is Dihydrocodiene, 30mgs x 4 that I have taken for years. I am now tolerant & addicted. I have seen a neuroligist & had an MRI scan once but nothing showed up.ESR levels are raised but “nothing significanlty”. I am really at my wits end. I work as a nurse & my latest attack has led to more time off. I am now on final warning because I have gone sick within the year.

ANY advice would be very much appreciated.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (3)
  • The Headache Connosiour author
    5 years ago

    Thankyou so much for taking the time to respond. I have a private specialist appointment tuesday evening & will enquire about the ondansetron & oxygen. One GP did tell me that I was suffering from cluster headaches once, however, I have been told so many things… I will click on the link after reading next reply. Thankyou.

  • Katie M. Golden moderator
    5 years ago

    I am really sorry to hear about how these headaches are affecting you right now. It’s sad that you work in healthcare but are in danger of losing your job due to your illness. On that front, you should speak to your doctor and to your HR dept about the Family Medical Leave Act. Under this you can be protected from losing your job if you are absent due to illness. In a 12 month period, you can take a total of 12 weeks off for the Migraines and your employer has to keep your job or an equivalent position. The 12 weeks does not have to be taken concurrently. You’ve been out now for 2 weeks and let’s say you have another episode in a few months and need an additional 3 weeks off. You’d be covered. Here’s some more info about FMLA and other income protection measures you should consider. http://migraine.com/blog/disability-income-preparation-guide/

    As a nurse I know you understand the issues of using opioids. It sounds like you recognize that you have become dependent on this pain med. You could be increasing your Migraines by consistently using these meds. Using pain killers more than 10 times a month can cause Medication Overuse Headache.
    http://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/

    I personally was using these meds too often and it was causing more Migraines. I was taking one percoset a day. It took me a while, but I was able to wean off them. I feel a lot better, less bloated, and have more energy. It’s so hard to think about getting off them in the moments when you are in pain. Talk to your doctor about it. Look into some other pain meds that are less addictive. I took a pain management class that showed me other ways of coping through yoga, biofeedback and deep breathing. I try to use a balalnce of natural methods and medication. But it can be a tough road getting there.

    Check out our Forum section where you can connect with others who are going through the same thing. I wish you the best!

    -Katie

  • The Headache Connosiour author
    5 years ago

    Thankyou Katie, for taking the time to reply & offer support. I live in the UK, therefore, the FMLA may not be valid here. I take on board what you have said re: medication making the migraines worse. I realise this & have attempted to reduce on many occasions, however, I am in so much pain I have ended up taking double! I will look into biofeedback etc… I have had reiki,aromatherapy & Indian Head massage with some success. I have also seen a shamanic practitioner who informed that my pain was a result of being forced to wear a crown of thorns in a past life & he outlined the trace of blood down the left side of my face, exactly were the pain effects. I am so desperate, I will try anything. Today, my GP has added more strong analgesics I.E. Oxycontin….

  • Poll